Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

What causes lower abdominal pain after an IUI?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 5136 Questions
Question
Hello had IUI on 4th and 5th of Aug (2 insems), on clomid from day 3-5. period is 31 days average, usually irreglar. I did get a trigger shot on aug 3 HCG as well. I am experiencing lower abdomen pain, lower back pain as you would like cramps when you have your periods, and my upper two thighs hurt as well. What does this mean? I also feel naueous from time to time. But rarely. Sometimes a bit hot. What does all this mean?
Posted Sun, 31 Aug 2014 in Women's Health
 
 
Answered by Dr. Manisha Jain 7 minutes later
Brief Answer:
due to HCG INJECTION

Detailed Answer:
Hello mam, thanks for trusting health care magic.
This mild pain is due to rupture of follicles most probably and the nausea is due to HCG injection and progesterone given to you for luteal support.
Keep taking your medicines as prescribed.
Wish you all the best and in case you have other questions I will be happy to help.
Above answer was peer-reviewed by
 
Follow-up: What causes lower abdominal pain after an IUI? 40 minutes later
I'm having very bad lower back ache and all around my pelvis exactly like I do when I have my periods. is this an indication of peiods or pregnancy maybe?
 
 
Answered by Dr. Manisha Jain 6 hours later
Brief Answer:
UPT after 5 days

Detailed Answer:
If you have started having this pain which you usually experience during periods then it is suggestive of upcoming periods most probably (failed IUI) but it is not sure a sign because some pregnant women experience periods like symptoms but still turn out to be pregnant eventually.
You need to wait for another 4-5 days and do a urine pregnancy test and see for result.
If positive visit your gynecologist as soon as possible and in case negative stop all medicines and wait for periods.
Wish you luck.
Above answer was peer-reviewed by
 
Follow-up: What causes lower abdominal pain after an IUI? 40 hours later
My progesterone level came back at 42 IUI post 7 days. I was informed by my clinic to come back on IUI post 14days for a blood test for pregnancy. My main question is if the progesterone level indicates early possibilty of pregnancy and I only experience period cramps a day before my period is about to start or on the day of. So these cramps are very unusually as I still have lower abdomen pain. Please answer and advise. Thank you.
 
 
Answered by Dr. Manisha Jain 11 hours later
Brief Answer:
false results

Detailed Answer:
Hello mam, these cramps can be an indicator of upcoming periods or just because of the cervical manipulation done at the time of IUI and in either case the confirmation of pregnancy will be at 14 days post procedure by urine pregnancy test or bHcg testing.
This progesterone level testing is now a days obsolete because it has very low predictive value as it comes high in pregnancy and also under the effect of hormones given externally to support pregnancy.
So many gynecologists don't prescribe this test anymore.
I understand your anxiety for confirmation as soon as possible but false hopes will not give you long term happiness.
So it will best to wait for 14 days post IUI.
All the best and may god bless you with a healthy child soon.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor